MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT21GN35NGE965N
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the custom trach had a hole in the cuff right out the package.No patient involvement.
 
Additional Manufacturer Narrative
No product will be returned for investigation.
 
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).No problems or issues were identified during the device history record review.A product sample was received for evaluation.Visual and functional testing were performed.The technician confirmed that the device was manufactured by the company.The returned sample was subject to routine leak testing per procedure and was noted to contain a small hole in the pilot balloon.The cuff was unable to be inflated in any capacity, and it was immediately apparent that the tube contained a leakage issue.It's highly probable that this issue would have been detected by the in-process leak testing if it was present prior to the product being packaged, especially given the fact that the cuff was clearly unable to be inflated.The root cause of the reported issue could not be confirmed whether the product issue was caused during the manufacturing process or after it had left the control of the manufacture.This issue and the results of this investigation were communicated to the relevant manufacturing personnel to raise awareness of this issue.Causal factor could not be defined with confidence.Complaint information will continue to be monitored.Product was accepted based on meeting specification requirements.If any nonconformance's are found in process, the product was isolated, non-conformed and immediate action is taken to perform corrections.Inspections and tests are conducted by trained operators through 100% screening inspection before shipment.The manufacture regularly analyzes this feedback for potential trends, which may lead to additional corrections or corrective actions.

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
jim vegel
6000 nathan lane north
suite 100
minneapolis, MN 55442
MDR Report Key13314704
Report Number3012307300-2022-01340
Device Sequence Number16509688
Product Code JOH
UDI-Device Identifier15019517274011
UDI-Public15019517274011
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFT21GN35NGE965N
Device Catalogue NumberFT21GN35NGE965N
Device Lot NumberST009316
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer02/09/2023
Initial Report FDA Received Date01/21/2022
Supplement Report FDA Received Date03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown